Elevated ALT/AST from HCV treatment
Dec 14, 2008
I'm HCV genotype 2, no HepB, no HIV. Currently, on treatment with Pegasys and Ribavirin (no other medication). Never had elevated ALT/AST before the treatment. After start, showed slow elevation, and now at week 4: the HCV - undetectable (which is very good), but ALT/AST went up to 99/82. My doctors are saying that this is from the Pegasys/Ribavirin treatment. I have 20 more weeks to go. My question is how much more it could go up, to continue with the treatment? What is the dangerous levels ALT/AST? Thanks.
Response from Dr. Holodniy
Your doctor could be correct. Those levels are only about 2 times normal, and although significantly elevated, are not a real cause for concern. They could go up further. We start getting concerned if they become elevated above 5 times normal.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Bumps On Penis A Symptom Of Acute HIV Infection?
- Tingling In Feet Could I Have Acute HIV Infection
- Getting HIV From Sex With A Prostitute
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
- Sore On Mouth After Erotic Massage Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.